Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
goddamnspots

any females on the yasmin pill and also on dans regimen?

Recommended Posts

my doctor prescribed me the yasmin birth control pill as it is MEANT to be good for skin and also does not have some of the dreaded side effects of the normal pill such as weight gain. i have been using this pill for a month and so far i have no weight gain, although my jeans do feel a lil snug but that may be because im stuffing my face all the time haha. i have experienced moodiness though, my friends in particular have commented on how snappy i am and in general i get quite emotional about silly things! but getting down to the nitty gritty... has it worked wonders for my skin?... NO if anything, its made it worse. I remember the day i went to see my doctor to get the yasmin pill and she commented on how my skin was looking much better (i had no active spots at all just a little bit of bumpiness and slight redness but thats all, i wish i could go back to that day now!!) but i insisted on giving it a try, i reget it now, most of the right side of my face has erupted in spots. This is unusual for me, i usually get a couple of spots but now a mass breakout and am getting a couple of cysts... now im really unsure whether i should carry on with the remaining 2 packs (so another 2 months) but really don't want the skin hassle.However, id di start dans regimen a little less than 2 weeks ago so i thinking maybe the breakout may be related to the extra BP "flushing" my skin??? Im not sure... the spots are clearing a little but the entire right side of my face is red with the spots that are fading... and still a little bumpy. Argh im very unsure of what to do at the moment but the main reason i took yasmin was for my skin, the birth control issue isn't such a problem though. So obviously if its the pill thats causing the skin problems i want to stop, im pretty sure it is but then again it could be the regimen?

If anyone could give me a little advice or fill me in on their experience with yasmin would be much appreciated.

Share this post


Link to post
Share on other sites

I haven't been on Yasmin & DKR at the same time, but I've done both. Yasmin did not make my skin better or worse; my skin still consistently broke out, & I used BP to control it, but not DKR at that time. I was on it for 1 year with no unpleasant side effects; it made my periods much easier however (less cramps, shorter, less moody). The 2nd year I was on Yasmin it began to screw up my cycle. I went off of it & my period returned to the way it was before I ever took it.

My skin cleared up really well during this time & then broke out really bad. I attributed the bad breakout to using SA to treat my acne instead of BP, but It also could've been a hormonal change, since everything was fine at first with Yasmin. The way my skin went from bad to clear to bad again so fast makes me wonder now if it was hormonal too.

When I started DKR (using BP again) my skin did not have any purging period, but just continued to break out like it always did at first, and then it slowly got clearer.

I'm not sure how long you have to be on a BCP to see results, so I don't know if a month is long enough to determine if it could've broken you out. I'd talk to your doctor about it. If you've just started DKR, it is normal to continuing breaking out even months into it.

Share this post


Link to post
Share on other sites

Yasmin has a very different progestin in it than other pills, with a much lower androgenic activity, which is why it is commonly prescribed to help skin issues. However, this is different for everyone; it was Ortho-Tri-Cyclen that caused my moderate acne to erupt into cystic acne, and OTC was supposed to be good for skin too. Like I said, it's different for everyone. I had one Pill (OTC) that definitely worsened my acne, and a whole bunch (including Yasmin) that did precisely nothing to help it.

And BTW, Yasmin also is only known as the Pill that "doesn't cause weight gain" because the progestin in it is a known diuretic, i.e., it doesn't make you retain water ...

Share this post


Link to post
Share on other sites

With birth control pills, you need to to be patient and use it for at least 3 months to see whether its working for you- at least that's what my dermatologist told me. One of the reasons why dermatologists don't like to see acne patients is because of the lack of patience and want to drop everything before the effects even take place. I'm not on yasmin but on a stronger pill call dianette which my dermatologist prescribed to me after I dropped minocycline due to headaches and I had my worse breakout in years when I started on dianette( At least I think I did). Acne was all over my face and it spread to my back also, I was desperate and sooo wanted to dropped it. My dermatologist insisted I stuck on for 3 months before I dropped it. Boy am I glad I did because I am now looking much better then I did before. As I was desperate at that time, my dermatologist also gave me topical clindamycin to apply for the individual spots.

I didn't do Dan's regimen because I'm allergic to benzoyl peroxide but I think it wouldn't affect much if you did it anyway. Birth control really needs a lot of patience because they don't work that fast. If you go and read reviews about birth control pills for acne, many people have complaint of initial breakouts before clearing. I think birth control packages comes with warnings of initial breakouts. Dianette did.

You might want to post your topic on the hormonal treatment forum as well.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×